Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Erectile dysfunction. Taking tenochlor. Is antihypetensive medication causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17665 Questions
I take Tenochlor 25 mg once a day since the last 3-4 years. I monitor my BP regularly which remains stable at about 110/70. Recently I notice that I am unable to get satisfactory penile erections. Does this antihypertensive specifically responsible? If yes what should I do to get over this problem. My age is 50 years.When I started taking this drug I was told that you should take this drug more to help relax your heart rather than hypertension since my ECG by default shows inversions and the doctor suspected that I may be having MVP.
Posted Sun, 15 Jul 2012 in Erectile Dysfunction
Answered by Dr. Ramesh M.Vachharajani 1 hour later

Thanks for writing in.

Tenochlor 25 mg is very mild anti-hypertensive but this is beta-blocker and beta-blockers are known to cause erectile dysfunction.

Your BP is quite normal and maintained well in the normal range.

Please talk to your treating doctor and discuss about decreasing the dosage of this drug or changing over to a better anti-hypertensive drug.

As far as MVP (long as it is asymptomatic.

Hope, I answered your query. If you have further query or clarification, please ask.

I will be happy to help.

Above answer was peer-reviewed by
Follow-up: Erectile dysfunction. Taking tenochlor. Is antihypetensive medication causing this? 5 hours later
Dear Dr. Vachharajani,

Thank you for the reply. I was anxiously waiting to know if this adverse effect would be reversed when my doctor would agree to stop this beta blocker and/or prescribe me a better drug (if at all such a drug is available for my condition). In a nutshell this sudden attack of "impotency" is quite unnerving and I am seeking a consolation that it is not permanent and that till then I can use sidenafil. Thanks for everything.


Answered by Dr. Ramesh M.Vachharajani 35 minutes later

Thanks for writing back.
After withdrawal of beta-blocker there are good chances of reversibility of the erectile problem within two or three months.

Meanwhile you can take Sidenafil tablets after advice of your doctor.
I answered your query,
If you do not have any further query or clarification,you can close the discussion and rate the answer.
Wish you good health.
Ok and bye.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor